Unexplained gain of 7-10 lbs in 1 month. I have never had a weight problem? I also have feelings of bloating and distended stomach. I am a healthy 48 yr old female. 5'9", was 142 lbs, now 150 lbs after 1 mos on st johns wort. no other medication
Hello, no it does not cause weight gain.
St John's wort is generally well tolerated.-
The most common adverse effects reported are gastrointestinal symptoms, dizziness, confusion, tiredness and sedation.
St John's wort may rarely cause photosensitivity. This can lead to visual sensitivity to light and to sunburns in situations that would not normally cause them.Recent studies concluded that the extract reacts with light, both visible and ultraviolet, to produce free radicals, molecules that can damage the cells of the body. These can react with vital proteins in the eye which, if damaged, precipitate out causing cataracts.
Take care and I hope I have been of some help, thank you.-
- St. John's Wort Information for Consumers
- St. John's Wort Information for Healthcare Professionals (includes dosage details)
- Side Effects of St. John's Wort (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Sep 2010 • 1 answer
Posted 27 Jul 2011 • 2 answers
Posted 9 Aug 2011 • 1 answer
St. John's Wort - How long does it take to flush out st johns wort out of your system!!! I only took
Posted 18 Jun 2014 • 1 answer
St. John's Wort - I started taking St Johns Wort 3 days ago its 450mg per tablet but it says on the?
Posted 18 Sep 2015 • 0 answers